Dexcel Ibuprofen 200mg Liquid Capsules (Ibuprofen)
What Dexcel Ibuprofen 200mg liquid capsules are and what they are used for
This medicine belongs to a group of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs). NSAIDs provide relief by changing the body’s response to pain, swelling and high temperature.
This medicine is used for the relief of rheumatic or muscular pain, pain of non-serious arthritic conditions, backache, neuralgia, migraine, headache, dental pain, period pain, feverishness, symptoms of cold and flu.
Before you take Dexcel Ibuprofen 200mg liquid capsules
Do not take this medicine if you:
- have (or ever had two or more episodes of) a stomach ulcer, perforation or bleeding
- are allergic to ibuprofen or any other ingredient of the product, aspirin or other related painkillers
- are taking other NSAID painkillers, or aspirin with a daily dose above 75mg
- are in the last 3 months of pregnancy
Take special care with this medicine
Speak to a pharmacist or your doctor before taking this product if you:
- have or have had asthma, liver, heart, kidney or bowel problems
- have Systemic Lupus Erythematosus (SLE) – a condition of the immune system affecting connective tissue resulting in joint pains, skin changes and disorder of other organs
- are in the first 6 months of pregnancy or breast-feeding
- are under 12 years of age
- have heart problems, previous stroke or think that you might be at risk of these conditions (for example if you have high blood pressure, diabetes or high cholesterol or are a smoker).
Dexcel Ibuprofen 200mg liquid capsules belong to a group of medicines which may impair fertility in women. This effect is reversible on stopping the medicine. It is unlikely that DexceL Ibuprofen 200mg LIQUID CAPSULES, used occasionally, will affect your chances of becoming pregnant, however, tell your doctor before taking this medicine if you have problems becoming pregnant.
Medicines such as Dexcel Ibuprofen 200mg liquid capsules may be associated with a small increased risk of heart attack (“myocardial infarction”) or stroke. Any risk is more likely with high doses and prolonged treatment. Do not exceed the recommended dose or duration of treatment (10 days).
If symptoms persist or worsen, consult your doctor.
Taking other medicines
Do not take DexceL Ibuprofen 200mg liquid capsules if you are taking other NSAID painkillers, or aspirin with a daily dose above 75mg.
Please tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without a prescription, especially any of the following, as some medicines may affect or be affected by treatment with Ibuprofen:
- low-dose aspirin (up to 75mg daily) or other anti platelet medicinal products used to prevent blood clots forming (a process called thrombosis)
- medicine for high blood pressure and water tablets (diuretics)- ACE-inhibitors such as captopril, beta blockers such as atenolol, or angiotensin-ll receptor antagonists such as losartan
- cardiac glycosides (for example, digoxin), used to treat heart problems
- medicines for thinning the blood (anti-coagulants) such as warfarin or ticlopidine
- corticosteroids (anti-inflammatory drugs or used as hormone replacement therapy when the adrenal glands or pituitary gland have been destroyed or removed)
- Lithium (used to treat some mental problems)
- Methotrexate (for some inflammatory diseases and some cancers)
- Zidovudine (an anti-viral drug)
- Ciclosporin and tacrolimus (used to treat some inflammatory diseases and after transplants)
- Mifepristone (a medicine used to terminate pregnancy)- now or up to 12 days from administration of mifepristone
- Quinolone antibiotics (for infections) such as ciprofloxacin
- Medicines known as SSRIs used to treat mental problems such as depression
Pregnancy and breast-feeding
Ask your doctor or pharmacist for advice before taking this product if you are in the first 6 months of pregnancy or breast-feeding. Do not take this medicine if you are in the last 3 months of pregnancy.
Important information about some of the ingredients of DexceL Ibuprofen 200mg LIQUID CAPSULES
This medicine contains Sorbitol. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.
How should you take your medicine?
Adults, the elderly and children over 12 years:
This product is intended for short-term use only. You should take the lowest dose for the shortest time necessary to relieve your symptoms. You should not take DexceL Ibuprofen 200mg liquid capsules for longer than 10 days unless your doctor tells you to. If symptoms persist or worsen consult your doctor.
The recommended dose:
1 or 2 capsules up to three times a day as required. Leave at least four hours between doses and do not take more than 1200mg in any 24 hour period. Do not chew the capsules. To be swallowed whole, with water. A small number of people may experience mild indigestion with this medicine. If this happens to you, it may help if you take the tablets with some food or milk.
These capsules are not intended for children under the age of 12 years without medical advice.
If you take more DexceL Ibuprofen 200mg liquid capsules than you should
If you take too many capsules by mistake, contact your doctor or pharmacist immediately or go to your nearest casualty department.
If you forget to take DexceL Ibuprofen 200mg liquid capsules
If you forget to take a dose, take it as soon as you remember unless it is at least four hours before your next dose. If it is, do not take the missed dose at all. Do not take a double dose to make up for a forgotten dose.
Possible side effects
Like all medicines, DexceL Ibuprofen 200mg liquid capsules can cause side effects although not everybody gets them. Usually ibuprofen is well tolerated; however, occasionally some side effects might occur.
If you suffer from any of the following at any time during your treatment STOP TAKING the medicine and seek immediate medical help:
- pass blood in your faeces (stools/motions)
- pass black tarry stools
- vomit any blood or dark particles that look like coffee grounds
- blood disorders resulting in unexplained or unusual bruising or bleeding, pinpoint red spots, fever, sore throat, mouth ulcers, extreme pallor or weakness.
- worsening of existing bowel diseases (ulcerative colitis or Crohn’s disease)
- allergic reactions including worsening of asthma, unexplained wheezing or shortness of breath, swelling of the face and tongue, collapse. In addition, there may be skin reaction (including rashes, hives and itching): these can sometimes be severe with blistering and peeling of skin.
STOP TAKING the medicine and tell your doctor if you experience:
- indigestion or heartburn
- abdominal pain (pains in your stomach) or discomfort or other abnormal stomach symptoms such as nausea or vomiting
- diarrhaea, flatulence (wind), constipation
- liver disorders that may be indicated by yellowing of the skin and/or eyes and/or pale stools and dark urine.
- kidney disorders that may be indicated by passing less or more urine than normal, cloudy urine, blood in the urine, pain in the back and/or swelling (particularly of the legs).
- high blood pressure
- heart disorders that may be indicated by symptoms such as shortness of breath, swelling (particularly of the legs).
- headache, dizziness, neck stiffness, fever, disorientation, light hurting the eyes, hearing disturbances.
Medicines such as DexceL Ibuprofen 200mg liquid capsules may be associated with a small increased risk of heart attack (“myocardial infarction”) or stroke. The elderly have an increased frequency of side effects to this medicine especially of the digestive system.
If these or any other side effects not mentioned in this leaflet occur, stop taking the capsules and see your doctor.
How should you store your medicine?
Do not store above 30°C.
Do not use this medicine after the expiry date which is stated on the carton.
Keep out of the reach and sight of children.
Medicines should not be disposed of via waste water or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.
What this medicine contains
DexceL Ibuprofen 200mg liquid capsules contain the active substance Ibuprofen 200mg.
The capsules also contain the following other ingredients: macrogol 600, gelatin, potassium hydroxide, purified water, sorbitol E-420, sorbitan-1,4, maize starch, higher polyols, mannitol, patent blue E-131, titanium dioxide.
He knows everything about medications – to which pharmacological group the drug belongs, what components are included in its composition, how it differs from its analogs, what indications, contraindications, and side effects remedy has. John is a real pro in his field, so he knows all these subtleties and wants to tell you about them.